Alert archive / Georgia / Frost Advisories in 2026
Frost Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Mar 18, 2026, 1:02 PM EDT for 96 counties in Georgia. It took effect at Mar 19, 2026, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2026, 1:02 PM EDT (17:02 UTC)
- In effect from
- Mar 19, 2026, 2:00 AM EDT
- Expired
- Mar 19, 2026, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WWUS72 KFFC 181702 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 102 PM EDT Wed Mar 18 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190215- /O.NEW.KFFC.FR.Y.0002.260319T0600Z-260319T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee- Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper- Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones- Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford- Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Pine Mountain, Ellijay, Riverdale, East Point, Butler, Roberts, Eatonton, Manchester, Hiawassee, Griffin, GIbson, Summerville, West Point, Atlanta, Douglasville, Lawrenceville, Crawford, Crawfordville, Ellaville, Cordele, Mount Vernon, Vienna, Warrenton, Cochran, Decatur, Americus, Milledgeville, Watkinsville, Dahlonega, Lumpkin, Monroe, Talbotton, Sparta, Blairsville, Fort Benning, Cumming, Monticello, Dalton, Washington, Sandersville, Louisville, Barnesville, Thomaston, Jasper, Conyers, Montezuma, Rome, Dawsonville, Zebulon, Marietta, Covington, Fort Valley, Gainesville, Forsyth, Fort Oglethorpe, Calhoun, Vidalia, Eastman, Gray, Jackson, Carrollton, Newnan, Jeffersonville, Alamo, Wrightsville, Commerce, Chatsworth, Athens, Bremen, Dallas, Winder, Woodstock, Madison, Cleveland, Toomsboro, Dublin, Swainsboro, Buena Vista, Soperton, Cedartown, Warner Robins, Comer, Stockbridge, Blue Ridge, Peachtree City, Cartersville, Homer, Macon, Hawkinsville, Columbus, LaFayette, Preston, Mcrae, Greensboro, Abbeville, Trenton, and Franklin 102 PM EDT Wed Mar 18 2026 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast, and west central Georgia. * WHEN...From 2 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
262 WWUS72 KFFC 190000 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 800 PM EDT Wed Mar 18 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191300- /O.CON.KFFC.FR.Y.0002.260319T0600Z-260319T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee- Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper- Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones- Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford- Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Commerce, Preston, Dahlonega, Stockbridge, Forsyth, Dublin, Zebulon, Peachtree City, Trenton, Jackson, Crawford, Griffin, LaFayette, Calhoun, Lawrenceville, Roberts, Thomaston, Gainesville, Soperton, Louisville, Americus, Vidalia, Dalton, Franklin, Woodstock, East Point, Comer, Rome, Monroe, Newnan, Barnesville, Butler, Cartersville, Vienna, Cochran, Swainsboro, Sparta, Ellijay, Monticello, Hawkinsville, Alamo, Talbotton, Fort Benning, Jasper, Eatonton, Fort Oglethorpe, Conyers, Watkinsville, GIbson, Cordele, Warner Robins, Mount Vernon, Athens, Warrenton, Carrollton, Pine Mountain, Abbeville, Eastman, Covington, Ellaville, Greensboro, Homer, Blue Ridge, Dallas, Crawfordville, Winder, Toomsboro, Jeffersonville, Decatur, Blairsville, Macon, Wrightsville, Madison, Manchester, Lumpkin, Mcrae, Riverdale, Buena Vista, Summerville, Fort Valley, Cedartown, Gray, Dawsonville, Montezuma, Bremen, Hiawassee, Cumming, Douglasville, Atlanta, Marietta, Chatsworth, Sandersville, Washington, Milledgeville, Columbus, West Point, and Cleveland 800 PM EDT Wed Mar 18 2026 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast, and west central Georgia. * WHEN...From 2 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 18, 6:35 AM EDT, 6 hours 27 minutes earlier. Its key messages:
- Updated at 618 AM EDT Wed Mar 18 2026
- Temperatures today and tonight will remain cool for mid March, but a warming trend brings temperatures well above normal by the weekend.
- Dry weather persists through the weekend with any potential rain chances holding off until at least early next week.
Area forecast discussion, Mar 18, 6:35 AM EDT, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 635 AM EDT Wed Mar 18 2026 ...New 12Z Aviation Discussion... .KEY MESSAGES... Updated at 618 AM EDT Wed Mar 18 2026 - Temperatures today and tonight will remain cool for mid March, but a warming trend brings temperatures well above normal by the weekend. - Dry weather persists through the weekend with any potential rain chances holding off until at least early next week. && .SHORT TERM... (Today through Thursday) Issued at 243 AM EDT Wed Mar 18 2026 Dry weather continues through Thursday amid the start of a significant warming trend. For today, mid and high level clouds will stream across the area as a weak clipper system works through the northwest flow aloft. No precipitation will occur amid very dry low levels. High temperatures today will warm some ten degrees over yesterday, though still 8-12 degrees below normal. Temperatures overnight will again be chilly, but Thursday morning lows will by and large will remain several degrees above freezing, mainly in the mid to upper 30s. Another dry clipper will traverse the area on Thursday within persistent northwest flow aloft. Again, the airmass will remain too dry for any precipitation. Temperatures continue their consistent upward trajectory on Thursday, reaching the mid 60s to low 70s - right where we should be for mid-March. && .LONG TERM... (Thursday night through Tuesday) Issued at 243 AM EDT Wed Mar 18 2026 Dry and Warmer from Friday through the Weekend: From Friday through the weekend, a very strong ridge over the Southwest US will slowly spread east into our area, providing a warming trend and continued dry conditions. High temperatures will return to the 70s on Friday, and 80s over the weekend. At this time, Sunday looks to be the warmest day of the next 7, with highs in the mid to upper 80s across the area, which would be near daily records. Morning lows will climbing back up to the 40s by Friday, and 50s over the weekend. Between the dry northwest mid-level flow, subsidence from the ridge, and the synoptic storm track remaining off to the north, rain chances will remain below 10% through at least Sunday. Rain Chances May Return Early Next Week: For early next week, model guidance starts to have quite a bit of spread, with some ensembles showing the ridge continuing to hold strong, and others having the ridge weakening as troughing drops into the central and eastern US. There has been a growing number of ensemble members showing the latter, which would start to bring some rain (and thunderstorm) chances back into our area, as well as cooling temperatures down a bit. Our confidence in the forecast for this time period is low, but should become much clearer in the coming days. && .AVIATION... (12Z TAFS) Issued at 618 AM EDT Wed Mar 18 2026 VFR conditions will prevail through the TAF period. Midlevel cigs in the 8-12 kft range will be the rule through the bulk of the day with scattering by 00Z. Winds will be very light, mainly 5 kts or less, with direction highly variable. In general, direction will favor NE/E through 18Z with SW then favored through 00Z. Overnight, calm to light and vrb winds are likely. //ATL Confidence...12Z Update... Medium confidence on wind direction. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 55 35 65 44 / 10 0 0 0 Atlanta 57 39 66 48 / 10 0 0 0 Blairsville 51 31 62 40 / 10 0 0 0 Cartersville 58 36 69 45 / 10 0 0 0 Columbus 61 38 70 46 / 0 0 0 0 Gainesville 54 36 65 45 / 10 0 0 0 Macon 58 37 69 45 / 0 0 0 0 Rome 60 36 71 46 / 10 0 0 0 Peachtree City 58 35 68 45 / 10 0 0 0 Vidalia 59 38 69 46 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 10 AM EDT this morning for GAZ001>009- 011>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113. && SHORT TERM...RW LONG TERM....Culver AVIATION...RW
Hazardous weather outlook, Mar 18, 5:20 AM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 520 AM EDT Wed Mar 18 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 520 AM EDT Wed Mar 18 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 18, 10:30 AM EDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1030 AM EDT Wed Mar 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM Tstm Wnd Dmg 2 E Vienna 32.09N 83.77W
03/12/2026 Dooly GA Emergency Mngr
Roof blown off a covering to a small rodeo
arena. Several powerpoles snapped nearby.
&&
KSLocal storm report, Mar 18, 10:32 AM EDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1032 AM EDT Wed Mar 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM Tstm Wnd Dmg 2 SSE Lilly 32.12N 83.86W
03/12/2026 Dooly GA Emergency Mngr
several trees downed across Weeks Road near
hwy 90.
&&
KSLocal storm report, Mar 18, 10:33 AM EDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1033 AM EDT Wed Mar 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM Tstm Wnd Dmg 1 SE Byromville 32.19N 83.90W
03/12/2026 Dooly GA Emergency Mngr
Several barns and outbuildings damage due to
strong winds in Byromville.
&&
KSLocal storm report, Mar 18, 12:29 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1229 PM EDT Wed Mar 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM Tornado 2 SSE Forsyth 33.01N 83.92W
03/12/2026 Monroe GA NWS Storm Survey
An EF1 tornado with max winds of 95mph
occurred near the city of Forsyth GA.
Numerous trees were snapped and uprooted
along the 1.4 mi path on the southeast side
of the city. Damage was concentrated in the
Virginia st region.
&&
KSLocal storm report, Mar 18, 12:33 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1233 PM EDT Wed Mar 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM Tornado 4 ESE Harlow 32.48N 82.93W
03/12/2026 Laurens GA NWS Storm Survey
an EF0 tornado with max winds of 80 mph
touched down east of US hwy 441 south of
Dublin GA. Numerous trees and powerlines
were downed along its 2.6 mi path ending
near hwy 19.
&&
KSLocal storm report, Mar 18, 12:35 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1235 PM EDT Wed Mar 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Tornado 2 E Rentz 32.39N 82.96W
03/12/2026 Laurens GA NWS Storm Survey
an EF1 tornado with max winds of 100mph
briefly touched down east of the City of
Rentz along Etheridge Road. Numerous trees
were snapped and uprooted along its nearly 1
mile path. Several outbuildings were
destroyed as well along GB Lindsey Road.
&&
KSNearby
Frost Advisories in Georgia, 2026Every frost advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.